Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Alzheimer's Disease

Side Effects of Aricept and Namenda

06/11/2007

Question:

My mom has been on Aricept and Namenda for almost a year. She is nauseous all the time, and we can`t figure out why. Could one of these medicines be causing this after all of this time? Please help?!

Answer:

Chlolinesterase inhibitors such as Aricept can sometimes cause nausea. It is much less common with the NMDA antagonists such as Namenda. You could ask your doctor to try to wean down the dose of Aricept transiently to see if this is the cause. If the nausea resolves with this maneuver, you can then try to see how a lower dose of Aricept or another cholinesterase inhibitor might be tolerated.

For more information:

Go to the Alzheimer's Disease health topic, where you can:

Response by:

David Q Beversdorf, MD David Q Beversdorf, MD
Formerly
Assistant Professor of Clinical Neurobehavior and Neurology
College of Medicine
The Ohio State University